Apr 26, 2004
Can you please explain the difference between lipoatrophy and lipodystrophy. I am a black South African female who's been on Kaletra and stocrin since November last year. What are my chances of developing this lipoatrophy on this regimen and what can I do to avoid/correct it. I have been on AZT, 3TC, Videx and Zerit before. Had treatment interruption last in 2002 and only re-started last year in November. During this time I picked up weight which I seem to be losing since back on treatment.
Response from Dr. Moyle
lipodystrophy is the syndrome of abnormal fat distribution including both lipohypertrophy (fat accumulation) and lipoatrophy (fat wasting or loss). Given that there may be influence from past treatments on the risk on a new regimen its hard to say if there is risk with the regimen you are taking. That being said, it is mainly the nucleoside analogue drugs that are associated with fat loss....you are not taking any of this so the regimen should be low risk
Taking Sustiva on a full Stomach
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.